MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT231416
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/16/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The causes and effects of type ii endoleaks, are well documented.When a type ii endoleak is present, the seal around the graft attachment zones causes a pressure drop within the sac which, in turn, causes the retrograde flow of blood from small branch vessels back into the aneurysm sac.Historical endovascular data has demonstrated this event is not specific to individual endovascular device design.Rather, such data has demonstrated this phenomenon is likely the result of the anatomy in which the endovascular procedure is being performed and the principles of operation of endovascular stent grafts.This includes the size and number of branch vessels originating from the excluded aneurysm sac, and the amount of collateral vessels capable of supplying blood to them.The clinical implication of type ii endoleaks can be the prevention of sac thrombosis, continued aneurysm sac expansion, possible aneurysm rupture, and death.Type ii endoleaks are reported in 10¿25% of abdominal endograft cases and in 1¿20% of thoracic endograft cases.They may be diagnosed at the time of graft implantation, at the first follow-up imaging study, or in a delayed fashion months or years after the evar/tevar procedure.These leaks have also been noted to spontaneously resolve and, at times, reappear on subsequent studies.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak.
 
Event or Problem Description
On (b)(6) 2012, this patient underwent endovascular treatment using gore® excluder® aaa endoprosthesis for an abdominal aortic aneurysm.During the initial procedure, a type ii endoleak originating from the lumbar artery was observed.The endoleak was monitored.It was reported the diameter of the aneurysm was 61 mm.On an unknown date in (b)(6) 2015, it was reported the aneurysm had gradually enlarged (amount unknown).Therefore, the embolization of the lumbar artery was performed.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10574158
Report Number2953161-2020-01021
Device Sequence Number14236467
Product Code MIH
UDI-Device Identifier00733132610150
UDI-Public00733132610150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model NumberPXT231416
Device Catalogue NumberPXT231416
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR